How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28198
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I am 18 my blood pressure is 181/103 and pulse 110 and I'm

Customer Question

I am 18 my blood pressure is 181/103 and pulse 110 and I'm on blood pressure Meds take it every morning. Should I wait to see my dr in the morning or go to the hospital ?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

Your blood pressure is very high.

Although you may not have any symptoms, this high BP is risky can cause stroke, kidney damage at your age as well.

Hence, it is better to go to the ER for a clinical evaluation.

Your BP medications need to be adjusted as well.

You should be on labetalol at least besides other medications.

Labetalol is a strong BP lowering medication.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  Dr. Thomas, MD replied 1 year ago.

Hello

It is impossible to state what medicines if any, should be added to your regiman.

You have not stated your meds here.

Labetalol, for example, is not a correct medication with other certain meds.

And, not correct for every type of person.

That must be a decision of your prescribing doctor.

For example, if you are on a calcium channel blocker and have certain EKG findings, no way you should be on labetalol.

You have not stated any actual work up for the cause of your high blood pressure.

Uncontrolled BP at age 18 warrants a search for secondary hypertension causes, from aorta problems. to kidney, to heart, adrenal gland, and thyroid.

All of these should be checked.

State that to the doctor you see, now. Don't wait.

I am a double board certified US doctor.

I will always give you comprehensive, safe, and correct answers.

Find me anytime in medical by request.

Please click a positive rating on my answer page at the top.

OK, so that is an initial answer….

Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.

Expert:  Dr Basu replied 1 year ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

Your blood pressure is very high.

Although you may not have any symptoms, this high BP is risky can cause stroke, kidney damage at your age as well.

Hence, it is better to go to the ER for a clinical evaluation.

Your BP medications need to be adjusted as well.

You should be on labetalol at least besides other medications.

Labetalol is a strong BP lowering medication.

At your age, kidney problem is a common cause high blood pressure.

However thiscan be genetic as well if it runs in your family.

Pheochromocytoma is another rare disorder that can cause very high blood pressure along with fainting and palpitation spells.

This is checked by the 24 hour urine metanephrine levels.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Related Medical Questions